# SDR 96ZZZX5149

- Difficulty date: September 11, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N401EE
- Make and model: Beech 400A
- Aircraft serial: RK6
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Control Cable
- Part number: 12838002117
- Condition: Frayed
- Location: Rt Mlg Emerg
- Part time: 731 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RIGHT LANDING GEAR UPLOCK EMERGENCY RELEASE CABLE FOUND KINKED AND FRAYED AT UPLOCK RELEASE MECHANISM.  EXCESS SLACK IN CABLE MAY ALLOW CABLE END TO BEND IN EXCESS OF 90 DEGREES KINKING CABLE AND CREATING 'MEMORY' TO CAUSE CABLE TO REPEAT THIS MOTION EVERY TIME LANDING GEAR IS CYCLED.  FAILURE OF CABLE WILL PREVENT RIGHT MAIN GEAR FROM EXTENDING USING EMERGENCY PROCEDURES.  SUBMITTER STATED A THICKER CABLE OR A 360 DEGREE CABLE GUIDE MAY PREVENT RECURRENCE.  FOUND DEFECT DURING A/B INSPECTION.  IN THIS SHOP, HAVE FOUND AT LEAST 2 COMPLETE FAILURES (CABLE BROKEN) PREVIOUSLY.  REF:  400A ILLUST PARTS CAT. 32-30-32, ITEM NR 95.
